News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Enlarged Pituitary Gland?


 hippieluv2001 - Wed Feb 14, 2007 8:08 pm

Hi, Im a 26 yo female with history of Graves' Disease and hyperthyroidism (now hypo- with radiation treatment). I have multiple symptoms that I think may actually point to an enlarged pituitary gland. Please tell me if I'm wrong, or if I'm close on this.

I have headaches and migraines, yes both, and my endocrinologist had said that she thinks my pituitary gland is releasing too much hormore because my TSH levels were not what she would expect after radiation therapy. I have symptoms of hypothyroidism, ie losing TONS of hair and being cold. I read somewhere on medscape and intellihealth that antipsychotic meds mixed with psychosis can enlarge the pituitary gland by 30%. I also read that pregnancy (which I have 4 children) enlarges it to 136% the size. If the pituitary gland is enlarged, can it press on other regions of the brain to cause things such as mood instability, dizziness, headaches, migraines, nausea, and passing out spells? And if the pituitary gland enlarges, does it ever go back to normal size, or does it continue to grow while using antipsychotic medicines? Someone at one point tried to say I have epilepsy, but I am leaning more towards this pituitary gland. I know what it's function in the body is, and I know my thyroid problems stem from it, but can pressure from the gland on the brain cause other symptoms like explained above?

Thank you!
 hippieluv2001 - Sat Feb 17, 2007 1:40 pm

Is this the wrong forum for this? I understand the pituitary gland is not part of the brain, but because of its location, I felt it may have compression on the brain. Does that make sense? Should I post this in another forum? One for glandular problems? Or endocrine problems?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here